Loading ...
Sorry, an error occurred while loading the content.

Another theory on Pebbles' troubles

Expand Messages
  • Voula Augerinos
    Hi everyone, I just spoke to the vet this morning and we discussed the possibility of Pebbles troubles being caused by her heart medication,
    Message 1 of 1 , Dec 25, 2000
    • 0 Attachment
      Hi everyone,
      I just spoke to the vet this morning and we discussed the possibility
      of Pebbles' troubles being caused by her heart medication,
      Inderal/propranolol.
      Inderal can cause vomiting, diarrhea, constipation and lack of
      appetite. It seems strange that for so long Pebbles was doing okay in terms
      of not having any crises. I know she has heart problems caused by her
      thyroid not being controlled properly, and I knew that eventually there
      would be a crisis. But it seems strange that for years she has lived with
      CRF and hyperT and now heart troubles and all of a sudden we start her on
      Inderal and eight weeks later she is in hospital.
      I told the vet that since starting the Inderal, Pebbles has not been
      howling for food. She said this could mean the drug was making her
      nauseous. She was sleeping a lot, but she also has had a lot of change and
      loss with Sachie passing.
      Four weeks into the Inderal I noticed she was licking her lips, and
      this got more frequent. The vet said because Pebbles is now on neo-mercazol
      that she could be taken off Inderal. I said to wean her off it, and she
      didn't know this (!!!???). She said it is a possibility that the Inderal
      has caused this and she will consider it seriously. She said the
      neo-mercazol alone would help her heart too.
      The vet asked me to go in to the hospital today as Pebbles ate for me
      but not them. They syringe fed her last night and she did not vomit
      overnight, which is a very good sign. She said if we can get Pebbles eating
      then she can come home.
      Pebbles is on half the full dose of neo-mercazol. I want her T4 tested
      again very soon in a few days, and if possible I want the dose lowered to
      the lowest possible dose. They didn't want to give her less because they
      wanted her thyroid hormone lowered sufficiently, in case these symptoms
      were from her thyroid going into overdrive. I pray that the neo-mercazol
      doesn't cause more vomiting and diarrhea and lack of appetite, as I fear it
      could then become a never ending circle of symptoms, more drugs, and more
      symptoms.
      I pray to God the neo-mercazol doesn't send her into kidney failure in
      the meantime (as Pebbles' kidneys have been holding for three and a half
      years). If Pebbles doesn't tolerate the neo-mercazol, I will discuss I131
      with the vets, if these symptoms are being caused from her thyroid going
      into overdrive (what other choice do I have because she will die if she
      cannot keep food down).
      My other choice would be to look at other medications, and if they all make
      her sick, then I will just continue having her treated with chinese
      medicine and alternative medicine (with another wholistic vet! Not the
      thermometer bungling idiot) and do the best we can with that. At least
      Pebbles was reasonable happy before and eating well, and when God takes her
      he takes her. I will not put her through a cycle of drugs and drug induced
      sickness. If she tolerates the neo-mercazol, all well and good, if not,
      then I will do all I can with alternative medicine which has not cured her,
      but has helped her quality of life tremendously.
      Love, Voula and Pebbles and Lucy and my Beautiful Angel Sachie.

      http://www.geocities.com/vaugerinos/
      (Sachie's tribute page, and photos of Sachie and Pebbles.)
    Your message has been successfully submitted and would be delivered to recipients shortly.